I have done quite a bit of research on LBD, Alzheimer's, and other dementias. There are many articles on how the diseases effect the patient but nothing written about how the patient effects the disease! For instance, on the LBDA.org sight, I read about a study that arrived at the conclusion that prescribing Arecept and Namenda early in the progression of LBD greatly slows the progression of the memory loss component of the disease. And WEBMD states that the life expectancy of an individual diagnosed with LBD is two to twenty years! That's a large span and I wonder how the attitude of the patient and his or her family and friends effect the patient's life expectancy.
I have tried to maintain a very positive attitude but I find that now, four years or so into my journey I am having more and more trouble keeping myself on an even keel. The effects of LBD are impacting me even more each day. Loss of memory, muscle pain, lack of energy, muscle weakness, unstable on my feet, shaking when I exert myself, exhaustion, well you get the idea, These issues make it difficult to keep a positive attitude because I know they will only get worse. And what is even worse is that I know Lewy has some new negative issues just around the corner. I know, because I have had a few run ins with a few of those issues! What issues, incontinence, constipation, vision issues, and fear. You can see how these issues can deflate a positive attitude. Just the same, I want to remain positive and engaged.
Another issues is my recent emotional sensitivity. I have written before about this, but it continues to impact me. I see insults and rebukes where there are none. Either that or I am being picked on and I never saw it before. These issues also linger on. All of these issues combine to cause me to withdraw and be negative.
Maybe the disease effects the attitude and not the other way around! I really don't know and now, after putting this all in print, I am even more confused. During the time I have been writing this, my emotions have completely shifted and I am now depressed, withdrawn, and upset. Maybe I should just let this happen instead of trying to effect the disease with my attitude. Maybe I will just go to bed.